Wyoming, 2014

Hail in Wyoming, June 7, 2014

June 7, 2014 · NWS CYS · 1 event in 1 county or zone

A thunderstorm over east central Albany County produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A thunderstorm over east central Albany County produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 7, 11:01 PM MST, 34 minutes earlier.

Area forecast discussion, Jun 7, 11:01 PM MST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1201 AM MDT SUN JUN 8 2014

.UPDATE...
ISSUED AT 745 PM MDT SAT JUN 7 2014

FORECAST FOR TONIGHT AND INTO SUNDAY LOOKS ON TRACK...WITH
ISOLATED THUNDERSTORMS CONTINUING WEST OF THE LARAMIE RANGE. AS
THESE THUNDERSTORMS MOVE EAST...THEY ARE MOVING INTO A MUCH MORE
STABLE ENVIRONMENT ALONG AND EAST OF THE LARAMIE RANGE...AND WILL
CONTINUE TO DISSIPATE BY THE TIME THEY REACH THE NEBRASKA BORDER.
OTHERWISE...FOG AND LOW STRATUS WILL CONTINUE ACROSS THE HIGH
PLAINS. THE NEXT UPPER LEVEL TROUGH...WHICH IS NOW PUSHING ACROSS
IDAHO THIS HOUR...WILL MOVE INTO WESTERN WYOMING LATE TONIGHT WITH
SHOWERS REDEVELOPING ACROSS MOST OF THE FORECAST AREA BY EARLY
SUNDAY MORNING.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 300 PM MDT SAT JUN 7 2014

QUIET WEATHER ACROSS THE CWA CURRENTLY WITH WIDESPREAD LOW CLOUDS
OVER THE PLAINS EAST OF THE MTNS. THIS HAVE SIGNIFICANTLY REDUCED
INSTABILITY IN THAT AREA. SOME SHOWERS TRYING TO GET GOING OVER
WESTERN PARTS OF THE CWA WHERE SUN HAS WARMED THINGS SOME. STILL
COULD GET SOME DEVELOPMENT THROUGH THE REST OF THE AFTERNOON.

NEXT UPPER TROF WILL APPROACH THE CWA OVERNIGHT AND SHOULD BRING
AN INCREASE IN SHOWERS ACTIVITY OVER NORTHERN PARTS OF THE CWA
LATER TONIGHT INTO SUNDAY MORNING. DECENT COLD FRONT WILL THEN
DROP SOUTH ACROSS THE CWA SUNDAY MORNING INTO THE EARLY AFTERNOON
WITH AT LEAST SCTD SHOWERS AND A FEW TSTRMS ASSOCIATED WITH IT.
DECENT INSTABILITY PROGGED AHEAD OF THE FRONT OVER MAINLY THE
SOUTHERN PANHANDLE INTO SUNDAY AFTERNOON THUS A FEW STRONG STORMS
POSSIBLE THERE DEPENDING ON HOW FAST THE FRONT PASSES BY.

CONDITIONS WILL CLEAR LATE SUNDAY AFTERNOON AND EVENING AS THE
FRONT MOVE FARTHER SOUTH AND THE UPPER TROF PASSES TO THE
SOUTHEAST. A CHILLY NIGHT EXPECTED SUNDAY NIGHT WITH MINS GETTING
WELL DOWN INTO THE 30S OVER THE HIGHER VALLEYS. MILD AND DRY
MONDAY WITH A TRANSIENT UPPER RIDGE PASSING ACROSS WITH DRY AND
NOT AS COOL WEATHER MONDAY NIGHT.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 300 PM MDT SAT JUN 7 2014

TUESDAY...RIDGING ALOFT PREVAILS. NEXT SHORTWAVE TROUGH ALOFT MOVES
ACROSS WESTERN MONTANA...THOUGH WITH LIMITED LOW AND MID LEVEL
MOISTURE...WE ONLY EXPECT ISOLATED LATE DAY THUNDERSTORMS WEST OF A
DOUGLAS TO RAWLINS LINE...DRY ELSEWHERE.

WEDNESDAY...COLD FRONT MOVES ACROSS OUR COUNTIES IN THE AFTERNOON AS
ITS ASSOCIATED SHORTWAVE TROUGH ALOFT MOVES OVER EASTERN MONTANA.
WITH LIMITED LOW AND MID LEVEL MOISTURE...ONLY ISOLATED LATE DAY
THUNDERSTORMS EXPECTED.

THURSDAY...WILL SEE A SLIGHT INCREASE IN AFTERNOON AND EVENING
THUNDERSTORM COVERAGE AS THE LOW LEVEL WINDS BECOME SOUTHEAST...
ADVECTING LOW LEVEL MOISTURE INTO OUR COUNTIES. THUNDERSTORMS WILL
BE MOST NUMEROUS ALONG INTERSTATE 25 AND THE LARAMIE RANGE.

FRIDAY...FLOW ALOFT TURNS SOUTHWEST...PRODUCING STRENGTHENING
SURFACE LEE TROUGHING...WITH ASSOCIATED MID LEVEL WARMING PRODUCING
INCREASING CONVECTIVE INHIBITION...CIN...AND THUS ONLY ISOLATED
LATE DAY THUNDERSTORMS.

SATURDAY...SOUTHWEST FLOW ALOFT CONTINUES. WITH RELATIVELY DRY LOW
AND MID LEVELS...ONLY ISOLATED LATE DAY THUNDERSTORMS
EXPECTED...NEAR THE MOUNTAINS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING)
ISSUED AT 1200 AM MDT SUN JUN 8 2014

WIDESPREAD IFR TO LIFR CONDITIONS IN FOG AND LOW STRATUS WILL
PREVAIL ACROSS THE FORECAST AREA THROUGH THE MORNING. GUIDANCE
SUGGESTS CIGS WILL BE SLOW TO IMPROVE THROUGH THE MORNING...AND
MAY ONLY LIFT TO MVFR HEIGHTS THROUGH THE DAY. RAIN SHOWERS WILL
INCREASE IN COVERAGE THROUGH THE MORNING AS A WEATHER DISTURBANCE
APPROACHES FROM THE NORTHWEST...WITH ISOLATED T-STORMS POSSIBLE
AFTER 20Z.

&&

.FIRE WEATHER...
ISSUED AT 300 PM MDT SAT JUN 7 2014

CONCERNS TO REMAIN QUITE LOW INTO EARLY NEXT WEEK WITH COOL TO
MILD TEMPERATURES THROUGH MONDAY AND FAIRLY MOIST CONDITIONS.
WARMING BY THE MID PART OF NEXT WEEK BUT CONDITIONS STILL EXPECTED
TO REMAIN NON-CRITICAL.

&&

.HYDROLOGY...
ISSUED AT 419 AM MDT SAT JUN 7 2014

RIVER FLOODING CONTINUES TO WANE SLOWLY AS MELTING FROM SOURCE SNOW
COVER DIMINISHES.  STAGES ARE EXPECTED TO CONTINUE TO RECEDE ALONG
THE UPPER NORTH PLATTE AND LARAMIE RIVERS THROUGH EARLY NEXT WEEK.
LOCATIONS THAT ARE CURRENTLY SEEING MINOR FLOODING WILL DROP BELOW
FLOOD STAGE BY LATE TUESDAY. THERE IS THE POTENTIAL FOR ISOLATED
TO SCATTERED SHOWERS TO THE WEST OF THE LARAMIE RANGE SUNDAY...
HOWEVER SUBSTANTIAL RAINFALL AMOUNTS ARE NOT EXPECTED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...TJT
SHORT TERM...RE
LONG TERM...RUBIN
AVIATION...RJM
FIRE WEATHER...RE
HYDROLOGY...RE
Hazardous weather outlook, Jun 7, 8:09 AM MST, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
909 AM MDT SAT JUN 7 2014

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
081100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
909 AM MDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS ON
SUNDAY...AND AGAIN FOR LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103>106-109>117-081100-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
909 AM MDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON...ESPECIALLY AROUND THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS ON
SUNDAY...AND AGAIN FOR LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The radar

The Cheyenne radar (KCYS), 79 km away, was scanning. The volume nearest the first event began at 06:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Albany

When
June 7, 11:35 PM MST
Where
Albany County, 12 mi ENE of Bosler
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.647, -105.485

Quarter size hail was observed six miles north of Baldy Peak.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526234.